MAUDE Adverse Event Report: CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR, T; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION MICROBORE EXTENSION SET, IV CONNECTOR, T; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MZXT9001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that microbore extension set, iv connector, t leaked.The following information was provided by the initial reporter: material no: mzxt9001, batch no (lot no): unknown.It was reported leaking noted from the white hub." leaking noted from the white hub on the piv t-connector.Staff did clean up leak and noted that it did continue.Extension replaced.Staff reported this is the second t-connector extension that leaked this week.
 
Event or Problem Description
It was reported that microbore extension set, iv connector, t leaked.The following information was provided by the initial reporter: material no: mzxt9001 batch no (lot no): unknown.It was reported leaking noted from the white hub." leaking noted from the white hub on the piv t-connector.Staff did clean up leak and noted that it did continue.Extension replaced.Staff reported this is the second t-connector extension that leaked this week.".
 
Additional Manufacturer Narrative
It was reported that the set¿s white hub was leaking.Received one used extension set model: mzxt9001 lot unknown.A handwritten note was received one the bag ¿leaking from white hub.This is the 2nd iv seen doing this week.¿ the set was visually inspected for kinks, incomplete bonding engagements, holes / tears in the tubing or damages to the components.No anomalies or evidence of damages were observed during initial visual inspection.Functional testing was performed by attaching one lab syringe filled with blue dye water to the set¿s nac-t connector or ¿white hub.¿ the slide clamp was engaged and an 18-guage cannula was attached to the extension set¿s male luer.The syringe plunger was gently depressed and no leaks or issues were observed.The syringe was detached and attached to the nac zero¿s injection port with the slide clamp disengaged.A second flush was performed and no leaks or any issues were observed.The syringe was attached to a lab extension set and with the extension set attached to the nac-t connector with model mzxt9001¿s slide clamp engaged.The sets were then loaded into a lab syringe module for a syringe infusion.The infusion was programmed for a rate of 10ml/hr and vtbi of 10ml.The infusion completed with no alarms, leaks, or any issues.The mzxt9001 set was pressure tested at each injection port while submerged underwater (per dir #10000339917 ¿ iv disposable leak test method).Air pressure was incrementally increased from 5 psi to 30 psi.No leaks or anomalies were observed the set or at the components.Equipment used (measurement and testing performed on 28aug2020).8015 alaris pcu 1.5, eq10291, calibration due date: 20mar2021 8100 alaris system syringe, eq08313, calibration due date: 04aug2021.Air pressure regulator with pressure gauge, eq00138, calibration due date: 02oct2020.The customer¿s report that the set¿s white hub was leaking was not confirmed.The root cause of the customer¿s experience was not identified because no leaks or anomalies were observed or replicated during functional and pressure testing.A device history record could not be performed due to no lot number was provided by the customer.

Brand Name
MICROBORE EXTENSION SET, IV CONNECTOR, T
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10241964
Report Number9616066-2020-02069
Device Sequence Number2485256
Product Code FPA
UDI-Device Identifier10885403240805
UDI-Public10885403240805
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMZXT9001
Device Catalogue NumberMZXT9001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200606; 20200606
Outcome Attributed to Adverse Event Other;
Patient Age3 DA